MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MEDICAL INC. INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Catalog Number 4252535-02
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: this report is for event 1: customer reports, "we experienced two needle stick injuries while using introcan safety iv catheter." the catheters involved were either an 18g (lot:18b12g8274) or 20g (lot: 0061594687).Event 1: after iv start the provider was holding the unit in their hand with the safety engaged and sustained a "bump" and the safety disengaged and impaled the provider through their glove.Event 2: the incident involving the 18g catheter will be reported via report number 9610825-2019-00375.While carrying a trash bag the provider was impaled with a used unit.Upon examination the unit's safety device was not engaged, rather half-way back on the stylet.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) picture of a used 20g introcan safety needle was returned from the customer.No samples were returned.Visual examination of the picture noted the safety clip to be sideways.The returned picture has been confirmed.Although the photo confirmed the reported defect, without the actual sample to evaluate, the exact root cause of this incident could not be determined.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If a sample and/or any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key8917062
Report Number2523676-2019-00141
Device Sequence Number13513486
Product Code FOZ
UDI-Device Identifier04046963165925
UDI-Public04046963165925
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number4252535-02
Device Lot Number0061594687
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1